Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 78, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 3, 2013, 4:14 PM EDT for Bristol County, Kent County, Newport County, Rhode Island; Bristol County, Plymouth County, Massachusetts. It was in force for 31 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2013, 4:14 PM EDT (20:14 UTC)
- Expired
- Sep 3, 2013, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI
The radar
The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 4:24 PM EDT | HAIL 1 | Barrington, RI | |
| Sep 3, 4:26 PM EDT | TSTM WND DMG | Barrington, RI | LARGE BRANCH AND WIRES DOWN ON PLYMOUTH DRIVE |
| Sep 3, 4:26 PM EDT | TSTM WND DMG | Barrington, RI | LARGE TREE DOWN ON DEVONSHIRE DRIVE |
| Sep 3, 4:26 PM EDT | TSTM WND DMG | Barrington, RI | LARGE TREE DOWN ON DEVONSHIRE DRIVE. TWO FOOT DIAMETER TREES DOWN ON THE GOLF COURSE AT RI COUNTRY CLUB. LARGE BRANCHES DOWN ON MIDDLE HIGHWAY AND NYATT ROAD. |
| Sep 3, 4:26 PM EDT | TSTM WND DMG | Barrington, RI | TREE AND WIRES DOWN ON OPECHEE STREET |
| Sep 3, 4:26 PM EDT | TSTM WND DMG | Warren, RI | LARGE BRANCH PARTIALLY BLOCKING MARKET STREET |
| Sep 3, 4:26 PM EDT | TSTM WND DMG | Warren, RI | SEVERAL LARGE BRANCHES DOWN ACROSS MARKET STREET |
| Sep 3, 4:28 PM EDT | TSTM WND DMG | Swansea, MA | TREE DOWN ON ROUTE 136 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS51 KBOX 032014
SVRBOX
MAC005-023-RIC001-003-005-032045-
/O.NEW.KBOX.SV.W.0078.130903T2014Z-130903T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
NORTHEASTERN KENT COUNTY IN RHODE ISLAND...
BRISTOL COUNTY IN RHODE ISLAND...
NORTHERN NEWPORT COUNTY IN RHODE ISLAND...
* UNTIL 445 PM EDT
* AT 414 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER BARRINGTON...OR OVER
BRISTOL...AND WAS MOVING EAST AT 35 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...WARWICK...TAUNTON...EAST PROVIDENCE...
DARTMOUTH...BRISTOL...MIDDLEBOROUGH...SOMERSET...PORTSMOUTH...
BARRINGTON...SWANSEA...TIVERTON...WESTPORT...SEEKONK...RAYNHAM...
REHOBOTH...WARREN...LAKEVILLE AND ACUSHNET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4163 7133 4160 7138 4172 7129 4167 7138
4175 7145 4177 7140 4172 7137 4179 7133
4194 7095 4169 7082 4161 7121 4171 7116
4173 7122 4170 7124 4172 7126 4160 7124
4160 7128 4168 7128 4159 7132
TIME...MOT...LOC 2014Z 249DEG 30KT 4170 7132
$$
NMB1 follow-up statement
681
WWUS51 KBOX 032027
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EDT TUE SEP 3 2013
MAC005-023-RIC001-003-005-032045-
/O.CON.KBOX.SV.W.0078.000000T0000Z-130903T2045Z/
PLYMOUTH MA-BRISTOL MA-KENT RI-BRISTOL RI-NEWPORT RI-
427 PM EDT TUE SEP 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN PLYMOUTH...CENTRAL BRISTOL...NORTHEASTERN KENT...
BRISTOL AND NORTHERN NEWPORT COUNTIES...
AT 424 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THE STRONGEST PORTION OF THIS STORM WAS LOCATED OVER
SWANSEA AND BRISTOL AREAS...MOVING NORTHEAST AT 35 MPH.
THIS THUNDERSTORM WAS PRODUCING QUARTER SIZED HAIL IN BARRINGTON AT
424 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4163 7133 4160 7138 4172 7129 4167 7138
4175 7145 4177 7140 4172 7137 4179 7133
4194 7095 4169 7082 4161 7121 4171 7116
4173 7122 4170 7124 4172 7126 4160 7124
4160 7128 4168 7128 4159 7132
TIME...MOT...LOC 2024Z 243DEG 29KT 4177 7124
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:46 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 3, 3:46 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT TUE SEP 3 2013 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST NEW ENGLAND THIS AFTERNOON INTO EVENING. THESE STORMS WILL BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND THE THREAT OF FLASH FLOODING...AND EVEN THE POSSIBILITY OF A BRIEF TORNADO/WATERSPOUT. COLD FRONTS ARE EXPECTED THURSDAY AND SUNDAY. EACH FRONT WILL BRING SCATTERED OR WIDELY SCATTERED SHOWERS FOLLOWED BY DRY COOLER AIR. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 4 PM HIGHLIGHTS... * STRONG TO SEVERE THUNDERSTORMS OVER RI AND SOUTHEAST MA * THREATS OF DAMAGING WINDS...LARGE HAIL...HEAVY RAIN * WITH HEAVY RAIN...FLASH FLOODING WILL AGAIN BE POSSIBLE EVALUATING SPC MESOANALYSIS...COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUES IN THE REGION OF BEST INSTABILITY...EFFECTIVE SHEAR... AND DEEP-LAYER FORCING. THREATS OF LARGE HAIL...DAMAGING WINDS... HEAVY RAIN AND FLASH FLOODING...AND EVEN THE POTENTIAL OF A BRIEF SPIN-UP TORNADO/WATERSPOUT REMAINS POSSIBLE. IT IS LIKELY THAT THIS COMPLEX WILL WEAKEN AND DIMINISH EAST AS IT INTERACTS WITH MARINE AIR AND LESSER FAVORABLE CONVECTIVE ELEMENTS ACROSS THE GULF OF MAINE. HAVE ADJUSTED POPS AS BEST AS POSSIBLE WITH THE LATEST HRRR GUIDANCE. IT DOESN/T HANDLE OUTCOMES QUITE SUCCINCTLY...BUT IT DOES THE BEST. HIGH CATEGORICAL POPS EXTEND ACROSS A MAJORITY OF SOUTHEASTERN NEW ENGLAND...FROM NORTHEAST CONNECTICUT UP TOWARDS BOSTON AND ADJACENT SOUTH SHORE...SOUTHEAST TOWARDS CAPE COD AND THE ISLANDS...AS WELL AS THE SOUTH COAST OF RHODE ISLAND AND MASSACHUSETTS. THREATS HAVE BEEN PLACED IN THE FORECAST WHEREVER POPS ARE LIKELY OR GREATER. TONIGHT... SURFACE COLD FRONT WILL PUSH OFFSHORE ALONG WITH SHOWER AND THUNDERSTORM ACTIVITY. EXPECTING LAST OF THE ACTIVITY TO BE EAST OF THE MARINE ZONES BY MIDNIGHT. MID- TO UPPER-LEVEL CLOUDS LINGERING THROUGH THE REGION AS THE MAIN MID-LEVEL TROUGH AND ATTENDANT REMNANT IMPULSE TRANSLATES THROUGH THE REGION. COOLER AND DRIER AIR FILTERING IN WITH WESTERLY FLOW. AM NOT EXPECTING FOG TO BE AN ISSUE OTHER THAN PERHAPS IN SHELTERED VALLEYS. SURFACE HIGH PRESSURE BUILDING INTO THE REGION TOWARDS MORNING. LOWS AROUND THE MID-50S... COOLER ALONG THE SHORE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... WEDNESDAY... COOL DRY DAY ON TAP AS AIR BUILDS SOUTH OUT OF CANADA. EXPECTING WESTERLY FLOW PREVAILING AND BOUNDARY LAYER MIXING UP TO H85. SHOULD SEE DRY SURFACE DEWPOINTS AROUND THE LOW-50S WITH PREVAILING WESTERLY FLOW. WINDS MAY BE WEAK ENOUGH DURING THE AFTERNOON TO ALLOW FOR SEA-BREEZE DEVELOPMENT ALONG THE IMMEDIATE EAST-COAST OF MASSACHUSETTS. SCATTERED CUMULUS POSSIBLE DURING THE DAY... MAINLY ACROSS THE INTERIOR. MID- TO HIGH-LEVEL CLOUDS BUILDING LATE WITH APPROACHING SECONDARY COLD FRONT. HIGHS AROUND THE UPPER-70S TO LOW-80S. WEDNESDAY NIGHT... SECONDARY COLD FRONT PUSHES INTO THE REGION AROUND THE CONTINUAL MID- TO UPPER-LEVEL TROUGHING PATTERN. WINDS VEERING SOUTHWESTERLY AHEAD OF THE FRONT POSSIBLY BECOMING BREEZY AT 10 TO 15 MPH. CONSIDERING A STRONG ATTENDANT MID-LEVEL IMPULSE ACCOMPANYING THE SURFACE COLD FRONT ALONG WITH DIFFLUENCE ALOFT AND SUPPORT WITHIN THE LEFT-FRONT QUADRANT OF THE UPPER-LEVEL JET...SHOULD SEE STRONG DEEP-LAYER FORCING OF AVAILABLE MOISTURE TO WARRANT CHANCE POPS. COLD FRONT WILL BE DRAPED ACROSS THE REGION BY THURSDAY MORNING. LITTLE TO NO INSTABILITY EXPECTED SO WILL KEEP WITH SHOWERS. LOWS AROUND THE UPPER-50S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... BIG PICTURE... MOST OF THE LONG TERM PERIOD SHOWS A STEADY PATTERN WITH A TROUGH OVER THE NORTHEAST USA/EASTERN CANADA AND AN UPPER RIDGE OVER THE WESTERN USA. TWO SHORTWAVES RIDE THROUGH THE TROUGH...ONE THURSDAY AND THE SECOND AOURND SUNDAY. DURING EARLY NEXT WEEK THIS PATTERN CONVERTS INTO A ZONAL FLOW ACROSS THE NORTHERN TIER STATES WHILE THE SUBTROPICAL RIDGE MAINTAINS OVER THE SOUTHERN USA. THE DAILIES... THURSDAY... COLD FRONT SWEEPS ACROSS THE REGION...ASSOCIATED WITH THE FIRST OF THE TWO SHORTWAVES. JET POSITIONS SHOW GOOD UPPER DIVERGENCE OVERLAYING LOW LEVEL CONVERGENCE...MOVING OFFSHORE BY THE EVENING. CROSS SECTIONS SHOW MEAGER MOISTURE AND PRECIPITABLE WATER VALUES ARE FORECAST IN THE 1-1.5 INCH RANGE. WE HAVE BUMPED POPS UP TO LOW-END CHANCE BASED ON ON THE AVAILABLE DYNAMICS...BUT NO HIGHER DUE TO THE LIMITED MOISTURE. MIXING TO 850 MB WOULD BRING MAX TEMPS 65 TO 75...INCREASED SUNSHINE/DEEPER MIXING WOULD MEAN 70S. WINDS IN THE AFTERNOON TURN TO NORTH AND POSSIBLY TO NORTHEAST ALONG THE COAST. A NORTHEAST WIND WOULD KEEP EAST COASTAL TEMPS A COUPLE OF DEGREES COOLER. INLAND WINDS IN THE MIXED LAYER INCREASE DURING THE MID TO LATE AFTERNOON WITH 20 KNOT WINDS ALOFT BY 00Z. THIS SUGGESTS GUSTY NORTH- NORTHWEST WINDS LATE IN THE DAY AFTER THE COLD FRONT MOVES THROUGH. MODEL GRID VALUES DO NOT HANDLE THIS WELL...SO WE MANUALLY BUMPED GUST VALUES WITH MAX VALUES 18-20 KNOTS. MUCH COOLER AIRMASS BEHIND THE COLD FRONT WITH DEWPOINTS 35-45F AND WINDS DIMINISHING TO LIGHT. EXPECT A FEW INTERIOR SECTIONS TO DIP A LITTLE BELOW 40F BUT NOT TO FROST LEVELS. REMAINING INTERIOR SECTIONS IN THE 40S AND L-M50S AT THE COASTLINE. FRIDAY-SATURDAY... HIGH PRESSURE BUILDS OVER THE REGION WITH FAIR DRY WEATHER. COOLEST TEMPS ALOFT OCCUR FRIDAY...THEN MODERATE AS THE HIGH MOVES OFFSHORE SATURDAY. ON FRIDAY...MIXING TO 850 MB WOULD SUPPORT MID TO UPPER 60S WHILE MIXING TO 800 MB WOULD BRING LOW TO MID 70S. WITH FULL SUN AND LIGHT WINDS WE WILL GO DEEPER ON MIXING DEPTH BUT NOT ALL THE WAY TO 800MB. SEA BREEZE WILL KEEP COASTAL TEMPS A COUPLE OF DEGREES COOLER. TEMPS SATURDAY SHOULD EASILY REACH THE 70S...AND SUFFICIENT MIXING WOULD SUPPORT MAX TEMPS AROUND 80F. WE WILL STAY CLOSE TO GUIDENCE FOR SATURDAY. SUNDAY... UPPER LOW OVER ALASKA EJECTS A SHORTWAVE MIDWEEK WHICH DIVES THROUGH HUDSON BAY TO NEW ENGLAND BY SUNDAY. THIS WILL DRIVE ANOTHER COLD FRONT SOUTH THROUGH OUR AREA DURING SUNDAY OR SUNDAY NIGHT. MUCH OF THE JET SUPPORT FOR THIS LOOKS TO BE ALONG THE CANADIAN BORDER. SIMILAR PRECIP WATER VALUES TO THURSDAY. WE WILL RUN WITH SLIGHT CHANCE POPS FOR NOW. MONDAY-TUESDAY... HIGH PRESSURE BUILDS OVER THE REGION WITH MORE DRY WEATHER. DIFFERENCES TOWARD THE END OF DAY 7 WITH THE GFS KEEPING THE HIGH IN CONTROL WHILE THE EMCWF MOVES THE HIGH OFFSHORE TUESDAY AND MAKES ROOM FOR SOME SHOWERS TUESDAY NIGHT. FOR NOW WE WILL GO WITH THE DRY GFS SOLUTION. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW...MODERATE CONFIDENCE... 18Z UPDATE... EVEN THOUGH IFR-LIFR FOG PERSISTS...TSRA IS ANTICIPATED ALONG THE SOUTH COAST AND SOUTHEAST NEW ENGLAND INTO EVENING. HAVE A VCTS MENTION FOR EAST NEW ENGLAND TERMINALS WITH THE POSSIBLE THREAT AHEAD OF THE APPROACHING COLD FRONT. WITH ANY TSRA...MVFR/IFR IMPACTS POSSIBLE...HAVE GONE WITH TEMPO GROUPS WITH BEST TIMING OF THREATS. COLD FRONT SWEEPS OFFSHORE THIS EVENING RESULTING IN SHRA/TSRA IMPACTS TO DIMINISH. CIGS AND VSBYS LIFT TO VFR. CONDITIONS PERSIST THROUGH WEDNESDAY WITH LIGHT WESTERLY FLOW WHICH MAY ALLOW SEA- BREEZES ALONG THE IMMEDIATE COASTS. A SECONDARY COLD FRONT AND THE CHANCE OF SHOWERS RE-EMERGES FOR INTERIOR TERMINALS WEDNESDAY NIGHT INTO THURSDAY MORNING. ANTICIPATING LOW-VFR CIGS WITH MINIMAL IMPACT TO VSBYS. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. WILL KEEP A 2 HOUR MENTION /19-21Z/ OF VCTS. TSRA ACTIVITY MAY STAY MAINLY SOUTH AND EAST. SEA-BREEZE POSSIBLE DURING THE DAY WEDNESDAY. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. HAVE REMOVED ALL MENTION OF TSRA. OUTLOOK...THURSDAY THROUGH SUNDAY... MAINLY VFR THROUGH THE PERIOD. GUSTY NORTH-NORTHWEST WINDS TO 20 KNOTS THURSDAY. BRIEF MVFR/IFR POSSIBLE IN SHOWERS THURSDAY AND AGAIN SUNDAY. PATCHY IFR IN EARLY MORNING FOG FRIDAY AND SATURDAY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...MODERATE CONFIDENCE. 18Z UPDATE... BOATERS ALONG THE SOUTH COAST SHOULD BE AWARE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING FREQUENT LIGHTNING...LARGE HAIL...GALE FORCE WINDS...AND THE POSSIBILITY OF WATER SPOUTS. SEAS WILL LIKELY BUILD LOCALLY IN RESPONSE TO STORMS. EXPECT SPECIAL MARINE WARNINGS INTO THIS EVENING AS ACTIVITY PROGRESSES EAST OUT OF LONG ISLAND AND IMPACTS THE WATERS AROUND CAPE COD AND THE ISLANDS. EXPECT ACTIVITY TO BE WELL OUT TO SEA BY AROUND MIDNIGHT AS A COLD FRONT SWEEPS ACROSS THE WATERS. EXPECT SOUTHWESTERLY WINDS TO BACK MORE WESTERLY. DURING THE DAY WEDNESDAY...NEAR-SHORE SEA- BREEZES WILL BE POSSIBLE...OTHERWISE LIGHT WESTERLY FLOW WILL ALLOW FOR ANY ROUGH SEAS TO RELAX. DURING WEDNESDAY NIGHT WINDS WILL TURN MORE SOUTHWESTERLY AND WE COULD SEE SOME ENHANCEMENT WITH 10 TO 15 KNOTS IN RESPONSE TO AN APPROACHING COLD FRONT TOWARDS THURSDAY MORNING. OUTLOOK...THURSDAY THROUGH SUNDAY... TWO COLD FRONT MOVE THROUGH...ONE ON THURSDAY AND A SECOND ON SUNDAY. BRIEF SHOWERS WITH EACH. NORTH WINDS BEHIND THE THURSDAY FRONT MAY BECOME NORTHEAST ESPECIALLY OVER THE EAST MASSACHUSETTS COASTAL WATERS WITH GUSTS TO 20 KNOTS. SOUTHWEST WINDS SATURDAY MAY GUST 20-22 KNOTS...COMING CLOSE TO THE SMALL CRAFT ADVISORY THRESHOLD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/SIPPRELL NEAR TERM...SIPPRELL SHORT TERM...SIPPRELL LONG TERM...WTB AVIATION...WTB/SIPPRELL MARINE...WTB/DOODY/SIPPRELL
Hazardous weather outlook, Sep 3, 3:58 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT TUE SEP 3 2013 CTZ002>004-MAZ002>004-008>011-026-NHZ011-012-015-042000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 358 PM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... WESTERN AND CENTRAL MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MAZ005>007-012>024-RIZ001>008-042000- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 358 PM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN...EASTERN... AND SOUTHEASTERN MASSACHUSETTS...AND ALL OF RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THE POSSIBILITY OF FLASH FLOODING. THIS ACTIVITY WILL GRADUALLY WEAKEN AS IT MOVES OFFSHORE TOWARDS MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-042000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 PM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION WITH THE THREAT OF GALE FORCE WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN RESULTING IN REDUCED VISIBILITIES. THIS ACTIVITY WILL GRADUALLY WEAKEN AS IT MOVES OFFSHORE TOWARDS MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 3, 1:07 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 PM EDT TUE SEP 3 2013
RIZ008-031730-
BLOCK ISLAND-
107 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM APPROACHING BLOCK ISLAND...
AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BLOCK ISLAND...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOCK ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
4122 7156 4118 7157 4117 7155 4115 7155
4115 7160
TIME...MOT...LOC 1706Z 241DEG 40KT 4113 7176
FRANKSpecial weather statement, Sep 3, 1:48 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT TUE SEP 3 2013
RIZ006-007-031830-
WASHINGTON-NEWPORT-
148 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM IN NEWPORT AND WASHINGTON COUNTIES...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOPKINTON...OR 13 MILES WEST OF SOUTH
KINGSTOWN...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. IN
ADDITION...BRIEF LOCALLY HEAVY RAINS WILL LIKELY PRODUCE MINOR
PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...NORTH KINGSTOWN...NEWPORT...WESTERLY...
PORTSMOUTH...MIDDLETOWN...NARRAGANSETT...HOPKINTON...CHARLESTOWN...
RICHMOND...EXETER...JAMESTOWN AND PRUDENCE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4134 7183 4151 7179 4164 7127 4158 7133
4158 7145 4152 7141 4157 7137 4151 7133
4162 7126 4148 7124 4149 7130 4145 7135
4149 7132 4151 7135 4149 7133 4145 7140
4148 7142 4136 7149 4131 7188
TIME...MOT...LOC 1746Z 256DEG 28KT 4141 7181
NMBSpecial weather statement, Sep 3, 2:03 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 203 PM EDT TUE SEP 3 2013 RIZ001-003-004-006-031845- WASHINGTON-WESTERN KENT-NORTHWEST PROVIDENCE-EASTERN KENT- 203 PM EDT TUE SEP 3 2013 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST RHODE ISLAND... AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN NEW LONDON COUNTY 14 MILES WEST OF HOPKINTON...OR 18 MILES SOUTH OF WINDHAM...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT MOVES NORTHEAST INTO SOUTHWESTERN RHODE ISLAND. LOCATIONS IMPACTED INCLUDE... WARWICK...COVENTRY...WEST WARWICK...NORTH KINGSTOWN...EAST GREENWICH...SCITUATE...HOPKINTON...RICHMOND...EXETER...WEST GREENWICH...FOSTER AND STERLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE. && LAT...LON 4171 7179 4182 7164 4162 7143 4147 7180 TIME...MOT...LOC 1801Z 233DEG 33KT 4145 7204 FIELD
Special weather statement, Sep 3, 2:30 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 230 PM EDT TUE SEP 3 2013 CTZ004-MAZ005-012-013-RIZ001-031915- WINDHAM-CENTRAL MIDDLESEX COUNTY-WESTERN NORFOLK-SOUTHERN WORCESTER-NORTHWEST PROVIDENCE- 230 PM EDT TUE SEP 3 2013 ...STRONG THUNDERSTORM IN NORTHEASTERN WINDHAM COUNTY CONNECTICUT... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THOMPSON CONNECTICUT...OR 18 MILES WEST OF WOONSOCKET RHODE ISLAND...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRAMINGHAM...WOONSOCKET...NATICK...FRANKLIN...NORWOOD...MILFORD... WALPOLE...SHARON...KILLINGLY...FOXBOROUGH...WEBSTER...ASHLAND... BELLINGHAM...BURRILLVILLE...NORTHBRIDGE...HOPKINTON...WESTWOOD... HOLLISTON...UXBRIDGE AND MEDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE. && LAT...LON 4188 7186 4200 7196 4232 7136 4212 7117 TIME...MOT...LOC 1828Z 238DEG 41KT 4197 7186 FIELD
Special weather statement, Sep 3, 2:31 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
231 PM EDT TUE SEP 3 2013
RIZ008-031915-
BLOCK ISLAND-
231 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM APPROACHING BLOCK ISLAND...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF BLOCK ISLAND...MOVING
NORTHEAST AT 25 MPH. WHILE THE STRONGEST PORTION OF THIS STORM IS
EXPECTED TO TRACK JUST NORTH OF BLOCK ISLAND...WIND GUSTS TO 40 MPH
ARE EXPECTED ON BLOCK ISLAND AS THE STORM MOVES THROUGH THE AREA. IN
ADDITION...AN OFFSHORE WATERSPOUT MAY OCCUR...ESPECIALLY NEAR THE
NORTH SIDE OF THE ISLAND. THIS STORM WILL PRODUCEFREQUENT CLOUD TO
GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE... BLOCK ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
4122 7156 4118 7157 4117 7155 4115 7155
4115 7160
TIME...MOT...LOC 1828Z 244DEG 21KT 4119 7177
NMBSpecial weather statement, Sep 3, 4:12 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT TUE SEP 3 2013
MAZ020-RIZ004-005-032045-
SOUTHERN BRISTOL-BRISTOL-EASTERN KENT-
412 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM OVER NORTHERN NARRAGANSETT BAY...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WARWICK...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL PRODUCE LOCALLY HEAVY DOWNPOURS AND PEA SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...WARWICK...BRISTOL...SOMERSET...BARRINGTON...SWANSEA...
REHOBOTH AND WARREN.
LAT...LON 4167 7131 4166 7142 4167 7143 4168 7131
4172 7129 4172 7134 4168 7138 4170 7145
4180 7119 4172 7116 4172 7112 4170 7117
4173 7122 4173 7126 4168 7124 4166 7128
4168 7128 4165 7130
TIME...MOT...LOC 2010Z 234DEG 20KT 4168 7138
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:53 PM EDT | Special Weather Statement | BOX | Washington | 22 min |
| Sep 3, 1:07 PM EDT | Special Weather Statement | BOX | Washington | 23 min |
| Sep 3, 1:20 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 40 min |
| Sep 3, 1:48 PM EDT | Special Weather Statement | BOX | Newport, Washington | 42 min |
| Sep 3, 2:03 PM EDT | Special Weather Statement | BOX | Kent | 42 min |
| Sep 3, 2:30 PM EDT | Special Weather Statement | BOX | Providence | 45 min |
| Sep 3, 2:31 PM EDT | Special Weather Statement | BOX | Washington | 44 min |
| Sep 3, 2:48 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 3 hr |
| Sep 3, 3:16 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 44 min |
| Sep 3, 4:12 PM EDT | Special Weather Statement | BOX | Bristol | 33 min |
| Sep 3, 4:29 PM EDT | Special Weather Statement | BOX | Bristol | 31 min |
| Sep 3, 4:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Sep 3, 5:44 PM EDT | Areal Flood Advisory | BOX | Newport | 61 min |
| Sep 2, 9:54 PM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Sep 3, 12:12 PM EDT | Special Marine Warning | BOX | 93 min | |
| Sep 3, 1:38 PM EDT | Special Marine Warning | BOX | 52 min | |
| Sep 3, 2:20 PM EDT | Special Marine Warning | BOX | 40 min | |
| Sep 3, 2:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Sep 3, 4:08 PM EDT | Special Marine Warning | BOX | 22 min | |
| Sep 3, 4:45 PM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Plymouth | 2 hr |
| Sep 3, 6:59 PM EDT | Special Marine Warning | BOX | 31 min | |
| Sep 3, 7:06 PM EDT | Flash Flood Warning | BOX | Barnstable | 114 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.